MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERLOC SAFETY INFUSION SET 20G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERLOC SAFETY INFUSION SET 20G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported by the customer that powerloc port access needle is leaking from the tubing.Additional information received 4/3/24: it was reported by the customer "the powerloc needle was primed with saline and no issue was noted.The patient's port was accessed with this needle and it was noted that for about every 3-4 mls of saline that was flushed through, 1 drop would form on the top of needle and drip out where it wasn't supposed to.The needle was removed from the patient and a new port needle was used to access the patient without issue.This could have been an adverse event since the patient received chemotherapy that day, though the needle with the defect was removed after only being accessed into the patient for a few seconds." no other information was provided.
 
Event or Problem Description
It was reported by the customer that powerloc port access needle is leaking from the tubing.Additional information received 4/3/2024: it was reported by the customer "the powerloc needle was primed with saline and no issue was noted.The patient's port was accessed with this needle and it was noted that for about every 3-4 mls of saline that was flushed through, 1 drop would form on the top of needle and drip out where it wasn't supposed to.The needle was removed from the patient and a new port needle was used to access the patient without issue.This could have been an adverse event since the patient received chemotherapy that day, though the needle with the defect was removed after only being accessed into the patient for a few seconds." no other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking infusion set was confirmed and the cause was determined to be supplier related.The product returned for evaluation was one 20g powerloc infusion set.The investigation findings were consistent with improper or insufficient adhesive application or curing during manufacture of the component.The returned product sample was evaluated and a leak was observed at the distal end of the needle housing.This investigation concluded that the adhesive had not established a sufficient bond between the needle and the needle housing, and the characteristics observed which supported this type of failure included: ¿ the needle swiveled easily within the needle housing which indicated a firm bond did not exist ¿ voids or gaps in adhesive coverage were observed on the needle shaft.This is a supplied component and the supplier has been notified of this event.

Brand Name
POWERLOC SAFETY INFUSION SET 20G X 0.75IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
kayla bevins
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
8999213000
MDR Report Key19195637
Report Number3006260740-2024-01945
Device Sequence Number8481037
Product Code FPA
UDI-Device Identifier00801741047763
UDI-Public(01)00801741047763
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0652034
Device Lot NumberASHQFC011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown